No, Mazzalou, though that made me laugh!
I have a lovely rose near my back door called Lavender Lassie and when I registered here, I was making a point of going and smelling the roses every day. And I'm Scottish so the Lassie seemed to fit, well a wee bit, it's a while since I was a lassie!
Came on the boards to see how you have got on and here are several other people having the Pink Boob Syndrome! Sorry, tumour flare much more professional sounding!
Now I'm sorry there are so many people who had this worry too, but they all got beyond it and it just shows what these boards can do for us all. And the Helpline!
I have a relative with BC problems who thinks I am crazy for coming on these boards but the information and solidarity is second to none.
I was very upset by my pink lines and soreness, and felt a little that my onc's "That is the chemo working" was just to make me feel better- but it was a sight more cheering than "Maybe the FEC isn't working"
Hope you are feeling steadily better. Are you keeping a diary? I did, totally obsessively, and it helped to see "Oh, yeah, I felt s**t that way on day 3 last time" etc etc.
I think you need to set up a Pretty Flamingo Pond somewhere in the Swamps and Dark Woods for yourself and anyone else with Pink Boob Syndrome.
Lavender TN and NED
Thanks for your post, and with respect, I don't think it would do me any good to read the postings of somebody who died a couple of years ago! That is sooo NOT what I need to read right now.
But thanks anyway....
What dreadful bedside manner your Onc appears to have.I would have been just like you,do these medics never think carefully what they say to us and how it impacts on our lives.I am not TN but there is some very good information on it if you look for the posts of JaneRA,Jane sadly passed away about 2yrs ago but she has left a wealth of information in her posts.I know she had many Chemos about 19 if i remember correctly.You may find this helpful,and Jane dealt very much in fact as opposed to emotion.
My scar flares up after FEC. I was talking to a lady at the hospital and she mentioned the same thing to me.
Loads of thank yous for your reassuring replies, I am a bit calmer today. I phoned one of our lovely BCN on the BCC helpline and she said that it is not that uncommon to have a pink swollen full feeling boob after FEC they call it a Tumour Flare.
I was expecting boob to start reducing in size and maybe showing some indentation, rather than getting bigger, it looks more like inflammatory BC at the moment.
Thanks again wonderful ladies
Just wanted to chip in and say my boob went pink after having fec/taxotere and I took it as a sign of the chemo working, cause my lump went from 6cm to tiny just under 2mil after chemo, so I reckon its working.
love and light
I had Fec chemo and my breast became pink and firm in the area around my WLE and SNB after each treatment. I never thought it unusual as I expected some sort of reaction.
As you have only spoken to your oncologist on the phone, he may have a different opinion to give once he has examined you. I think some one else said keep an eye on your temp. A good idea in case it is the onset of an infection.
Just a thought but do you think your oncologist may have meant that the chemo was not working for you because of your other health issues? ie. it was aggravating your existing medical conditions. Not that the chemo wasn't working against the cancer. Good doctors are not always good communicators.
I'm sorry ur onc has worried you about things so soon after starting treatment. Seems far too early to even comment on how things may or may not be working after less than a week! I think that 3 cycles is usually what they give it before making a decision on effectiveness.
As u prob know, I'm triple neg + things haven't worked out well 4me despite a good initial prognosis. I would say don't read too much into the potential horror stories as u will scare yurself silly + u will only get through it if you have some hope + positivity about the future. We all know chemo doesn't always work on bc, and that tnbc can be partcularly unpredictable but fingers crossed it will work 4u.
I would definately have a chat with 'mr negative onc' about his scary + unecessary comments when you see him next. Or failing that, discuss it with ur bcn. U have enough to deal with during ur 1st cycle of chemo without comments like that screwing yur head up 😞
The very best of luck to you,
I have not got TN cancer but i did have 6 x FEC and about half way through it all i also ended up with a red boob. I went into panic mode and rang up the chemo ward and they told me to come straight in. The chemo nurse examined it, took bloods, temp checked etc and all was normal - they could find no explanation of the redness sugesting that it was the chemo reacting in the body. After a few days it disappeared and i didn't have it again. Chemo is powerful stuff. I hope you get it all sorted soon, let us know how u get on.
Silly comments here, so shoot me down in flames. I for one had very little response from chemo. It looked smaller on the scan, but it lost 1cm after 18 weeks. It took some effort to fetch it out, but they did.
I too was TN. Well that was until they fetched it out and had another look and found that I wasn't so take tam.
Don't judge a book by it's cover, not 'til you have read the full story.
Sorry u r having a panic. It just seems like one thing after another doesn't it. Please try not too worry too much, wen I had my drain taken out last week the bcn casually mentioned a high likelyhood of spread which floored me but have decided that there is so much unknown territory with this disease that u should only focus on the positive stuff that u do know. U r in good hands and they will be doing there best for u,
Sending u lots of hugs and positive thoughts
Thanks Lavendar Lassie
I don't understand why my oncologist wasn't certain what the pinkness and firmness was, I thought it was due to the chemo doing it's job as well, but I'm not the expert, he is, and the fact that he wasn't very positive really floored me.
If any other ladies are having FEC before surgery and have had very pink boobs and some fullness after this type of chemo it would help to ease my mind a lot!
Thanks lovely ones!
Thank you for posting reply - I am relieved to hear that it isn't just my boob that has gone bright pink!!! My oncologist is reknown for stating the worst case scenarios and regularly gets told not to panic his patients, a bit of re-assurance would have helped so much today.
Yes I am having chemo first to shrink the tumour.
I think when you hear the words 'maybe more aggressive than we first thought' my tummy flipped and i was back in shock again!
It's so distressing when you get a set back and go off track.
Thankx again Paula x
Sorry to read you have this worry, please feel free to call our helpline where you will be able to talk things through with one of our specialist nurses, the lines are open 0808 800 6000 during the week 9-5 and 9-2 Sat
I am also Triple Neagative and I had E-CMF chemo so there are other chemo's you can have. My boob and scar also used to go pink and sore during the E part of my chemo which is the E bit of FEC. I wouldn't have thought they can tell its not working this early???? Are you having chemo before your op? Take Care xxx
really good advice there from Lavender and agree shes right you got to get on the phone and voice your concerns daysie , xxxx jackie
I had FECx6 for TN after a mastectomy and axillary clearance and seroma so a different situation from you but.... Every time for the first few chemos I had pain in the armpit and pinkness where my clothes rubbed-and my onc said it was the chemo working!
The girls on the TN threads generally talk about lots of other chemo agents so don't let it get to you about that.
If still more pink and firm than usual tomorrow (tonight if you feel unwell in any way) go back and ask them to see you again. Check your temperature and if it is up at all phone them and explain what is going on, including that onc was not sure why.
And this will bump you up the board in case anybody else sees this and identifies with you.
And have another hug.
What a weekend you must have had an ime so sorry i cant be much help to you ,but i just want to say hang in there daysie , were all here for you and sending you positive thoughts , we hang on to every word they tell us and run with it ,is there anyone else you can go and see daysie to get a second opinion or the BCN to get some proper axplanations to ease your mind .
ime SURROUNDING YOU DAYSIE IN ONE BIG HUG XXXX
Hoping somebody can help with this new worry I have - I had my first FEC last Friday (18 Nov) I had a mild steroid, I am diabetic (Type 1) and have psoriasis.
Problem is my breast has been pink and feels very firm. I called in to see my Oncologist this afternoon and he said it may be the sterioid reacting with my skin and diabetes, and the may have to change the dosage next time. He also said it may be that the FEC isn't working, that scared the hell out of me because FEC-T is the only chemo I can have because I am Triple Negative. He said the cancer maybe more aggresive than they first thought, he told me to keep an eye on it and let him know how things progress this week because time is of the essence.
Very worried, can anybody advise on this please? I am so worried he is going to say that FEC-T was my only chemo option, which is what he implied when I got my treatment plan!
Stressed out to high heaven!!!